REIN TIDEIKSAAR, R.P.A.-C.
To the editor: As evidenced by recent articles published in Annals of Internal Medicine (1) and elsewhere (2), phenytoin is being used more as a therapeutic drug in nonepileptic clinical situations. There is thus an increased likelihood that the primary clinician will encounter patients with phenytoin toxicity who present with subtle symptoms causing possible diagnostic problems.
Evidence shows that phenytoin can produce subtle changes in the intellectual and personality functioning of patients even before a full-blown toxic state exists (3). In the presence of the classic motor signs of phenytoin toxicity—hystagmus, ataxia, and dysarthria—the cause of the behavioral disturbances associated
Learn more about subscription options.
Register Now for a free account.
TIDEIKSAAR R. Phenytoin Toxicity. Ann Intern Med. 1979;90:723–724. doi: 10.7326/0003-4819-90-4-723_3
Download citation file:
Published: Ann Intern Med. 1979;90(4):723-724.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only